MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS
Model Number 107754
Medical Device Problem Codes Disconnection (1171); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient's mobile power unit (mpu) had been alarming the past few nights.Log files were sent for review.The log files captured no external power alarms and multiple other associated alarm types on 26dec2025 and 27dec2025.This was caused by interruption of power to the mpu.There were random power cable disconnects on 29dec2025 while connected to the mpu associated with the black lead.The alarm silence button was repeatedly activated on 31dec2025 between 11:07 and 11:16 but no alarms at these times.These occurred while the patient was connected to the mpu.It was communicated on 09jan2026 that there were no environmental circumstances that would have affected ac power at the time of the event.The no external power alarms had resolved after the patient switched outlets.
 
Additional Manufacturer Narrative
Section d4: device serial number was not provided, manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of no external power alarms was confirmed via the submitted log files.On 26dec2025 and 27dec2025, multiple power cable disconnect, low voltage hazard, and no external power alarms were captured while connected to the mpu due to losses of ac power.The alarms resolved each time power was restored to the system.The backup battery supported the system without issue during these events.The pump operated as intended and there were no other notable events captured in the log file.The provided information indicated the mpu had a v-lock connector, it is unknown if the ac power cord came loose from the back of the unit or the wall outlet, there were no environmental circumstances that would have impacted ac power at the time of the reported event, the mpu was not exchanged, and the alarms resolved after the patient switched outlets.A root cause for the reported event was not conclusively determined through this analysis.The device history records were reviewed and the records reveal that the heartmate mobile power unit, serial number (b)(6), was manufactured in accordance with manufacturing and qa specifications.The current revision of the instructions for use (ifu) and patient handbook can be found on the eifu page of the abbott website.The heartmate 3 lvas ifu heartmate 3 patient handbook, document are currently available.Section 7 of the ifu, entitled ¿alarms and troubleshooting¿, provides instructions on how to interpret and troubleshoot power cable disconnect, low voltage hazard, and no external power alarms.Section 3 of the ifu, entitled ¿powering the system¿, instructs the user to transfer from the mobile power unit (mpu) to another power source should there be a power failure.The system controller¿s backup battery will temporarily support the pump while transferring.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, MOBILE POWER UNIT, N/A
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24110100
Report Number2916596-2026-00158
Device Sequence Number10400196
Product Code DSQ
UDI-Device Identifier05415067038234
UDI-Public(01)05415067038234(11)250222
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Device Catalogue Number107754
Device Lot Number10709143
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2026
Supplement Date Received by Manufacturer01/22/2026
Initial Report FDA Received Date01/19/2026
Supplement Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/22/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Patient Weight100 KG
Patient EthnicityNon Hispanic
Patient RaceWhite